Customize your JAMA Network experience by selecting one or more topics from the list below.
THERE HAVE BEEN only a few reports of drug eruptions from the muscle relaxant carisoprodol. Careful review of the medical literature has failed to reveal any reports of a fixed eruption from this drug. The purpose of this paper is to report the first case of fixed drug eruption from carisoprodol, and the first incidence of cross reaction between this drug and meprobamate.
Carisoprodol, or isopropyl meprobamate, is Nisopropyl-2-methyl-2-propyl-1, 3-propanediol dicarbamate, and its chemical formula is given in Figure 1. Most of the reported eruptions occurring from treatment with carisoprodol have been urticarial, erythematous, or maculopapular. In practically all reports of clinical trials with this drug, drowsiness has been a relatively common side effect, but has been severe enough to warrant discontinuation or lowering of the dosage in only a few persons.
Report of a Case
A 45-year-old female has been followed and treated for subacute lupus erythematosus in the
Honeycutt WM, Curtis AC. Fixed Drug Eruption to Carisoprodol and Cross Reaction with Meprobamate. JAMA. 1962;180(8):691–692. doi:10.1001/jama.1962.03050210053017a
Coronavirus Resource Center
Create a personal account or sign in to: